MAUDE Adverse Event Report: CONMED CORPORATION 1/4 INCH X 10 FEET SUCTION TUBING

CONMED CORPORATION 1/4 INCH X 10 FEET SUCTION TUBING
Catalog Number 0036290
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conmed corporation received two (2) "unopened" packages containing the 1/4" x 10' suction tubing.The two devices were evaluated in the quality packaging lab on 20-mar-2017.Visual examination of sample (1) found no seal transfer in the area of the complaint due to misaligned material during the sealing process of the form, fill and seal machine.Visual inspection of sample (2) found the seal transfer in the area of the complaint was less than 1/4".The adhesive transfer of less than 1/4" appears to be the result of part of the device being in the seal area during the sealing process of the form, fill and seal machine.Sample (2) packaging seal passed dye leak testing and confirmed no breach in sterility.Due to the open seal in sample (1) and therefore breach in sterility, this complaint is confirmed.This lot was manufactured on 4-nov-2015.A review of the manufacturing documents from the dhr/lhr has verified the devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.Of the lot containing (b)(4) units, there are no other similar complaints received.A two (2) year review of product history for this device showed a total of 22 complaints, involving 38 devices (28 confirmed or pending evaluation), including this complaint.During this same two (2) year time frame, over (b)(4) units were sold worldwide, making the occurrence rate for this reported failure mode 0.0003 percent.The reported packaging anomalies were obvious to the distributor and therefore prompted the return of the devices for evaluation and replacement.This failure mode is addressed in the risk documents.To date, there have been no serious injuries or death related to this reported problem.Nonetheless, to prevent future recurrences, an investigation has been initiated to address this issue.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
The distributor in (b)(4) reported that during receiving and inspection of incoming products, two (2) packages containing 1/4" x 10' suction tubing were discovered with "insufficient heat seal." in this instance, there was no patient involvement with this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.This report is being filed based on the potential for injury with recurrence.

Brand Name
1/4 INCH X 10 FEET SUCTION TUBING
Common Device Name
SUCTION TUBING
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6443609
Report Number3007305485-2017-00081
Device Sequence Number1577193
Product Code BYY
UDI-Device Identifier00653405000474
UDI-Public(01)00653405000474
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/02/2020
Device Catalogue Number0036290
Device Lot Number201511045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2017
Initial Report FDA Received Date03/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1